Georgia, 2006

Hail in Georgia, May 2, 2006

May 2, 2006 · NWS FFC · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 2, 9:05 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, May 2, 9:05 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT TUE MAY 2 2006

.UPDATE...
WIDELY SCATTERED THUNDERSTORMS DEVELOPED IN THE TENNESSEE VALLEY
THIS EVENING IN AN AREA OF MOISTURE CONVERGENCE. A WEAK UPPER LEVEL
TROUGH ALSO CONTRIBUTED SOME LIFT. THE UPPER TROUGH WILL CONTINUE
MOVING INTO GEORGIA...BUT THERE IS DOUBT ABOUT WHETHER MOISTURE
CONVERGENCE WILL BE AS STRONG IN GEORGIA AS IT WAS UPSTREAM. HAVE
OPTED TO RAISE POPS SLIGHTLY IN THE EXTREME NORTHERN COUNTIES OF
GEORGIA JUST AHEAD OF THE AREA OF THUNDERSTORMS...AND MAINTAIN THE
20 PERCENT POPS ACROSS THE REST OF NORTH GEORGIA SIMPLY BECAUSE WE
CANNOT RULE OUT THE OCCURRENCE OF PRECIP OVERNIGHT.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE

&&

15
Hazardous weather outlook, May 2, 8:03 PM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT TUE MAY 2 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
903 PM EDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA THIS
EVENING.

.SYNOPSIS...
A SERIES OF WEAK DISTURBANCES COUPLED WITH INCREASING LOW LEVEL
MOISTURE AND INSTABILITIES WILL RESULT IN THE DEVELOPMENT OF
ISOLATED THUNDERSTORMS ACROSS NORTH ALABAMA AND TENNESSEE THIS
EVENING. THESE STORMS WILL MOVE TO THE EAST...SOUTHEAST AND A FEW
STORMS WILL PUSH INTO NORTH GEORGIA DURING THE EVENING HOURS
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE SMALL HAIL...GUSTY WINDS...AND CLOUD TO
GROUND LIGHTNING.

.DISCUSSION...
LOW LEVEL MOISTURE AND MODERATE INSTABILITIES WILL CONTINUE TO POOL
ACROSS NORTH GEORGIA THIS EVENING...WITH THE GREATER INSTABILITIES
OVER NORTHWEST GEORGIA AND GRADUALLY DIMINISHING EASTWARD TOWARD
NORTHEAST GEORGIA. THE STRONGER STORMS WOULD BE EXPECTED ACROSS
MAINLY NORTHWEST AND NORTH CENTRAL GEORGIA WHERE THE GREATER
INSTABILITIES WILL BE FOCUSED. THE THREAT OF STRONG THUNDERSTORMS
WILL GREATLY DIMINISH BY MIDNIGHT WITH LOSS OF DAYTIME HEATING AND
THE UPPER DISTURBANCES WEAKENING AS THEY PUSH FURTHER EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY THROUGH SATURDAY
WITH FRIDAY AND SATURDAY BEING THE MOST LIKELY DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 2, 7:56 PM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT TUE MAY 2 2006

GAZ008-030145-
856 PM EDT TUE MAY 2 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
UNION COUNTY UNTIL 945 PM EDT...

AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEWNER...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS UNION COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE LAKE NOTTELY AND BLAIRSVILLE. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 2, 8:44 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
944 PM EDT TUE MAY 2 2006

GAZ008-009-030215-
944 PM EDT TUE MAY 2 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
UNION AND TOWNS COUNTIES UNTIL 1015 PM EDT...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST OF ALEXANDERS MILL...MOVING SOUTHEAST AT
25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS UNION AND TOWNS COUNTIES. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE YOUNG HARRIS...HIAWASSEE AND CHATUGE LAKE. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 2, 9:56 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 PM EDT TUE MAY 2 2006

GAZ004>006-030400-
1056 PM EDT TUE MAY 2 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN FANNIN...WHITFIELD AND MURRAY COUNTIES UNTIL MIDNIGHT EDT...

AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG THE TENNESSEE AND NORTH
GEORGIA BORDER...FROM NEAR COHUTTA TO JUST NORTHWEST OF MCCAYSVILLE.
THESE STORMS ARE MOVING SOUTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND RAINFALL AMOUNTS NEAR ONE
INCH ARE LIKELY WITH THE STRONGER STORMS. DRIVERS SHOULD USE CAUTION
AS INTENSE RAINFALL MAY REDUCE VISIBILITIES...AND PONDING OF WATER
ON ROADWAYS IS LIKELY.
Special weather statement, May 2, 10:34 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 PM EDT TUE MAY 2 2006

GAZ003-030415-
1134 PM EDT TUE MAY 2 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CATOOSA COUNTY UNTIL 1215 AM EDT...

AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG THE TENNESSEE BORDER FROM 7 MILES
NORTHEAST OF KEITH TO BOYNTON...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CATOOSA COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE INDIAN SPRINGS AND RINGGOLD. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 2, 10:52 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1152 PM EDT TUE MAY 2 2006

GAZ007-030430-
1152 PM EDT TUE MAY 2 2006

...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND WIND GUSTS TO 40
MPH IN GILMER COUNTY UNTIL 1230 AM EDT...

AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF CHERRY LOG...MOVING SOUTHEAST AT
30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE 1/2 INCH HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS NORTHERN GILMER COUNTY. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CHERRY LOG AND ELLIJAY. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 2, 11:03 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1203 AM EDT WED MAY 3 2006

GAZ005-030445-
1203 AM EDT WED MAY 3 2006

...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH HAIL AND HEAVY RAIN
IN MURRAY COUNTY UNTIL 1245 AM EDT...

AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUMAC TO 7 MILES NORTHEAST OF FORT MOUNTAIN
STATE PARK...MOVING SOUTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE 1/2 INCH HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS MURRAY COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CRANDALL...ETON AND
CHATSWORTH. HEAVY DOWNPOURS MAY CAUSE SOME STREET FLOODING.
MOTORISTS ARE URGED TO SLOW DOWN TO AVOID HYDROPLANING.

The radar

The Northeast Alabama radar (KHTX), 147 km away, was scanning. The volume nearest the first event began at 04:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Gilmer

When
May 2, 11:15 PM EST to 11:18 PM EST
Where
Gilmer County, 3 mi N of Ellijay
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.750, -84.483

The public reported penny-sized hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512754.